Virginia, 2007Damaging Winds in Virginia, August 21, 2007
August 21, 2007 · NWS AKQ · 22 events in 13 counties and zones
Scattered severe thunderstorms produced wind damage across portions of central and southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms produced wind damage across portions of central and southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 21, 3:38 PM EST, 7 minutes earlier.
Area forecast discussion, Aug 21, 3:38 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
438 PM EDT TUE AUG 21 2007
.SYNOPSIS...
A FRONTAL BOUNDARY MEANDERS ACROSS VIRGINIA THROUGH TONIGHT.
AN AREA OF LOW PRESSURE WILL RIDE ALONG THE FRONT TONIGHT...
THEN MOVE OFF THE MID ATLANTIC COAST WEDNESDAY MORNING.
THE FRONT WILL DISSIPATE BY WEDNESDAY AFTERNOON...WITH HIGH
PRESSURE OFFSHORE BACK BUILDING ACROSS THE MID ATLANTIC REGION
INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MAIN CONCERN TONIGHT (ESPECIALLY THIS EVENING) WILL BE WITH THE
POTENTIAL FOR SEVERE WEATHER AND FLASH FLOODING. CURRENT SFC
ANALYSIS SHOWS THE STATIONARY FRONT EXTENDING FROM NEAR
CHARLOTTEVILLE SE TO THE TIDEWATER REGION. TEMPS IN THE WARM
SECTOR HAVE WARMED INTO THE 90S...AND IN SOME AREAS (S AND SW OF
FVX-AKQ)...CLOSE TO THE CENTURY MARK. DWPTS ARE GENERALLY IN THE
LOW-MID 60S OVER THE WRN PTNS OF THE REGION (INCLUDING PIEDMONT
AREA)...TO AROUND 70/LOWER 70S TOWARD THE SE COASTS. INSTBY IS
HIGHEST ALONG/E OF I-95...IN THE WARM SECTOR...WHERE MID/UPPER
90S TEMPS AND LOWER 70S DWPTS ARE GENERATING 3000-4000 J/KB CAPES.
ANTICIPATE A WEATHER WATCH THIS EVENING PER THE LATEST SPC
MESOSCALE DISCUSSION. MEANWHILE...PWATS CLOSE TO 2 WILL AGAIN
MAKE FOR THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. AS SUCH HAVE
INCLUDED THE WORDING IN THE FCSTS TONIGHT. INFLUENCE OF DEVELOPING
NOCTURNAL JET ABOVE THE SFC (EVEN A WEAK ONE) ALONG WITH THE
PRESENCE OF A LOW LEVEL FRONTAL ZONE...WOULD ANTICIPATE THE
POTENTIAL FOR REGENERATION OF CELLS WITH AN INCREASED LIKELIHOOD
OF A DEVELOPING MCS ACROSS OUR REGION AS THE REMNANTS OF ERIN
ARRIVE FROM ERN KY/SRN WV/FAR WRN VA.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
LINGERING WIDESPREAD SHOWERS/TSTMS OVER THE E/NE ZONES IN THE AM
WILL GIVE WAY TO SLIGHT CHANCE (ISOLATED COVERAGE) OF CONVECTION
BY AFTN. THIS AS THE AREA OF LOW PRES MOVES OFF THE MID ATLC COAST...
FRONT DROPS S OF THE VA/NC BORDER...AND IS REPLACED BY
ANTICYCLONIC FLOW. LOW-MID LEVEL AIRMASS REMAINS RELATIVELY
MOIST (>70% 1000-500 MB RH)...HOWEVER BROAD SCALE RIDGING/
ANTICYCLONIC FLOW SHOULD LIMIT THE POPS.
TEMPS ON WED WILL AGAIN BE A CHALLENGE...ESPECIALLY SINCE WELL
LIKELY BE DEALING WITH EXTENSIVE CLOUD COVER ONCE AGAIN DURING THE
MORNING HOURS. FOR NOW...HAVE FCSTD MID 70S FROM THE LWR MD ATLC COAST
TO LOWER 90S S AND SW OF RIC.
FRI...LLVL RIDGE AXIS MOVES FARTHER OFFSHORE...ALLOWING FOR MORE
NOTICEABLE LLVL WARM ADVECTION BY THE AFTN. LOOKS LIKE TEMPS INLAND
WILL ONCE AGAIN CLIMB WELL INTO THE 90S...WITH HEAT INDICES OF 100-105.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
LTL IF ANY CHANGE TO CRNT FCST. LATEST RUNS OF GFS/ECMWF CONTINUE TO
SHOW THE PERSISTENT MID LEVEL RIDGE ACRS GULF COAST STATES...GRADUALLY
EXPANDING N AND E INTO THE MID ATLC THU INTO THE UPCOMING WEEKEND.
APPEARS AS IF YET ANOTHER MINI HEAT WAVE (SEE CLIMO SECTION) WILL
ENVELOP THE REGION...MAINLY FRI/SAT/ AND PERHAPS INTO SUNDAY. HAVE
CONTINUED WITH INLAND HIGH TEMPS IN THE UPPER 90S ON SAT. TRIPLE
DIGIT READINGS STILL POSSIBLE...HOWEVER THERE IS SOME CONSENSUS
AMONG THE GFS AND ECMWF THAT THE CORE OF THE WARMEST AIR ALOFT
(850 MB TEMPS >20C) WILL REMAIN TO OUR WEST. AS FOR PRECIP...
HAVE KEPT A DRY FCST GOING UNTIL SUN-M0N AS THE NEXT FRONT SLOWLY
DROPS INTO THE MID ATLC REGION.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY WILL CONTINUE TO BE DRAPED ACROSS THE REGION AND
MEANDER N DURING THE DAY AND S INTO TONIGHT AS ANOTHER SHRTWV RIDES
ALONG IT. MOST TAF SITES WILL DEAL WITH LOW CIGS (MVFR/IFR) THIS AM
BEHIND INITIAL SHRTWV MOVING OFFSHORE. LIFR CONDITIONS ARE
POSSIBLE...ESPECIALLY CLOSE TO SUNRISE.
SBY TAF SITE THE MOST TRICKY TO ALL OTHERS TODAY WITH OVERALL
CLOUDCOVER AND PRECIP CHCS. MAINLY LOOKING AT THIS SITE STICKING
IN HIGH IFR/LOW MVFR WITH HIGH END MVFR POSSIBLE THIS AFTERNOON FOR
A SHORT TIME.
SHRA/TSRA ACTIVITY WILL REDEVELOP LATER THIS AFTN AND WILL MENTION
CB IN TAF SITES (12Z TAF SET)...WITH UNCERTAINTY OF TIMING OF ANY
ACTIVITY. SHRA/TSRA WILL CONTINUE INTO THE OVERNIGHT HOURS WITH
MOD/HVY RAIN AND FREQUENT LIGHTNING POSSIBLE (ESP NEAR/AROUND
COASTAL TAFS).
&&
.MARINE...
FNTL BNDRY BASICALLY CUTS FA CSTL WTRS IN HALF ATTM...AND RMNS NRLY
SO THROUGH MUCH OF TNGT. LTR TNGT/WED...WK LO PRES EXITS THE MDATLC
CST...AND FNTL BNDRY IS PUSHED SWD INTO NC WTRS. PREVAILING WND
DRCTN HARD TO PINPOINT ERY TNGT...BCMG LRGLY NE BY WED FOR ALL
AREAS. HV TRIMMED BACK SCAS TO JUST NRN HALF OF THE OCN WTRS...OTR
LCTNS...WND SPDS/WTR HGTS RMNG (JUST) BLO SCA CRITERIA THROUGH
MIDWEEK. EVENTUAL TRANSITION FM ENE TO SSE LLVL FLO LT THIS WK AND
INTO THE WKND AS FNTL BNDRY DISSIPATES.
&&
.CLIMATE...
HOT AUGUST CONTINUES...WITH ANOTHER ROUND OF HOT WEATHER EXPECTED
FRIDAY INTO SUNDAY. IT APPEARS LIKELY THAT BOTH RICHMOND AND NORFOLK
WILL END UP IN THE TOP 10 FOR HOTTEST AUGUSTS ON RECORD (RECORDS
DATE BACK TO 1871 FOR NORFOLK AND TO 1881 FOR RICHMOND). 1900 WILL
MOST LIKELY REMAIN THE HOTTEST ON RECORD.
RANK RICHMOND NORFOLK
..1....................82.9 (1900) 81.9 (1900)
..2....................80.9 (1896) 81.3 (2006)
..3....................80.7 (1980) 81.0 (1977)
..4....................80.6 (2006) 80.9 (1980)
..5....................80.5 (2005) 80.8 (1988)
2007 THROUGH 8/20......(81.3) (80.6)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ654.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ650-652.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...BKH
AVIATION...BAJ/KCS
MARINE...WFA
CLIMATE...LKBHazardous weather outlook, Aug 21, 3:26 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT TUE AUG 21 2007
ANZ630>633-NCZ012>017-030>032-102-VAZ048-049-060>098-222030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
426 PM EDT TUE AUG 21 2007
...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...CURRITUCK SOUND...COASTAL
NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE
NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
VAZ099-100-222030-
ACCOMACK-NORTHAMPTON VA-
426 PM EDT TUE AUG 21 2007
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ652-654-656-658-222030-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
426 PM EDT TUE AUG 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
MDZ024-025-222030-
INLAND WORCESTER-MARYLAND BEACHES-
426 PM EDT TUE AUG 21 2007
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ650-MDZ021>023-222030-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
DORCHESTER-WICOMICO-SOMERSET-
426 PM EDT TUE AUG 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND THE LOWER EASTERN SHORE OF MARYLAND.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Aug 21, 2:13 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT TUE AUG 21 2007
VAZ048-049-061-062-212015-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
313 PM EDT TUE AUG 21 2007
...STRONG THUNDERSTORMS MOVING INTO FLUVANNA AND LOUISA COUNTIES...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 23 MILES NORTH OF PALMYRA TO 16 MILES WEST
OF FORK UNION...OR FROM 23 MILES NORTH OF PALMYRA TO 13 MILES NORTH
OF DILLWYN...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...PALMYRA AROUND 335 PM EDT...FORK UNION AROUND 340 PM EDT...
LOUISA AROUND 405 PM EDT...HADENSVILLE AROUND 410 PM EDT...AND
MINERAL AROUND 415 PM EDT.
WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL CAN BE EXPECTED WITH THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
SAMMLER
Special weather statement, Aug 21, 2:26 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT TUE AUG 21 2007
VAZ060>062-068-069-212030-
AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-POWHATAN VA-PRINCE EDWARD VA-
326 PM EDT TUE AUG 21 2007
...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND...POWHATAN AND AMELIA
COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 18 MILES WEST OF CARTERSVILLE TO 20 MILES
WEST OF CUMBERLAND...OR FROM 8 MILES WEST OF FORK UNION TO 9 MILES
SOUTHWEST OF DILLWYN...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...CUMBERLAND AROUND 400 PM EDT...AND
POWHATAN AROUND 425 PM EDT.
WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL CAN BE EXPECTED WITH THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
SAMMLER
Special weather statement, Aug 21, 2:55 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT TUE AUG 21 2007
VAZ060-061-065>069-212100-
AMELIA VA-CUMBERLAND VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-
355 PM EDT TUE AUG 21 2007
...VERY STRONG THUNDERSTORMS MOVING TOWARD THE CENTRAL AND SOUTHERN
PORTIONS OF THE PIEDMONT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 45 MILES NORTHWEST OF HAMPDEN SYDNEY TO 45
MILES WEST OF CHASE CITY...OR FROM CLIFFORD TO GRETNA...MOVING EAST
AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...HAMPDEN SYDNEY
AROUND 455 PM EDT...AND CUMBERLAND AND FARMVILLE AROUND 500 PM EDT.
THESE STORMS WILL AFFECT PORTIONS OF CUMBERLAND...POWHATAN...PRINCE
EDWARD...AMELIA...NOTTOWAY...LUNENBURG AND MECKLENBURG COUNTIES
BEFORE 530 PM.
WIND GUSTS TO 55 MPH...SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. THESE
STORMS HAVE A HISTORY OF CAUSING TREES TO BE DOWNED. IF THESE STORMS
CONTINUE INTENSE...WARNINGS MAY BE NEEDED.
SAMMLER
Thunderstorm Wind, Cumberland
- When
- August 21, 3:45 PM EST
- Where
- Cumberland County, 1.49 mi NNE of Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.500, -78.240
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Prince Edward
- When
- August 21, 3:50 PM EST
- Where
- Prince Edward County, 2.75 mi E of Worsham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -78.400
Tree was downed on car on Route 630.
Thunderstorm Wind, Nottoway
- When
- August 21, 4:10 PM EST
- Where
- Nottoway County, 2.35 mi NNE of Jennings Ordinary
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.251, -78.134
Trees were downed on Namozine and Ridge Roads.
Thunderstorm Wind, Prince Edward
- When
- August 21, 4:20 PM EST
- Where
- Prince Edward County, 0.88 mi NW of Worsham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.239, -78.461
Power lines were downed due to fallen trees.
Thunderstorm Wind, Amelia
- When
- August 21, 4:27 PM EST
- Where
- Amelia County, 3.22 mi NNE of Wilsons Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.323, -77.858
Trees were downed on Bevils Bridge Road.
Thunderstorm Wind, Chesterfield
- When
- August 21, 4:38 PM EST
- Where
- Chesterfield County, 1.1 mi W of Matoaca
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -77.500
Tree was downed on River Road.
Thunderstorm Wind, Chesterfield
- When
- August 21, 4:50 PM EST
- Where
- Chesterfield County, 0.55 mi E of Midlothian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.500, -77.640
Trees were downed near the intersection of Old Gun and Robious Roads.
Thunderstorm Wind, Dinwiddie
- When
- August 21, 4:54 PM EST
- Where
- Dinwiddie County, 0.55 mi E of Dinwiddie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.080, -77.590
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Henrico
- When
- August 21, 4:55 PM EST
- Where
- Henrico County, 1.3 mi ESE of Glen Allen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.663, -77.478
Several trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Prince George
- When
- August 21, 5:04 PM EST
- Where
- Prince George County, 1.77 mi SW of Jefferson Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.232, -77.353
Tree was downed on vehicle on Highway 36 near Fort Lee.
Thunderstorm Wind, Hanover
- When
- August 21, 5:05 PM EST
- Where
- Hanover County, 0.69 mi N of Ashland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.760, -77.480
Trees were downed along James and Thompson Streets.
Thunderstorm Wind, Hanover
- When
- August 21, 5:10 PM EST
- Where
- Hanover County, 0.69 mi S of Montpelier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.810, -77.680
Trees were downed along Saint Peters Church Road.
Thunderstorm Wind, Dinwiddie
- When
- August 21, 5:12 PM EST
- Where
- Dinwiddie County, 0.55 mi E of Sutherland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.200, -77.560
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Hanover
- When
- August 21, 5:15 PM EST
- Where
- Hanover County, 2.15 mi NNE of Mechanicsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.629, -77.355
Trees were downed at Pepperton and Beatties Mill Road.
Thunderstorm Wind, Hanover
- When
- August 21, 5:18 PM EST
- Where
- Hanover County, 0.88 mi NE of Studley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.679, -77.289
Tree was downed near Rural Point and Pole Green Roads.
Thunderstorm Wind, Hanover
- When
- August 21, 5:25 PM EST
- Where
- Hanover County, 1.78 mi ENE of Studley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.680, -77.270
Tree was downed at intersection of Pouncey Track and Dunns Chapel Road.
Thunderstorm Wind, Henrico
- When
- August 21, 5:27 PM EST
- Where
- Henrico County, 0.69 mi S of Varina Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.440, -77.350
Trees were downed along Doran Road.
Thunderstorm Wind, Isle of Wight
- When
- August 21, 6:40 PM EST
- Where
- Isle of Wight County, 0.89 mi SW of Windsor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.791, -76.741
Trees were downed at Dunston Drive and Buckhorn Drive.
Thunderstorm Wind, Suffolk (C)
- When
- August 21, 6:50 PM EST
- Where
- Suffolk (C) County, 0.55 mi W of Kings Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.780, -76.630
Trees were downed on Lake Prince Drive.
Thunderstorm Wind, Suffolk (C)
- When
- August 21, 6:55 PM EST
- Where
- Suffolk (C) County, 0.55 mi W of Elephant Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.750, -76.590
Tree was downed on a house in the 100 block of Ballard Drive.
Thunderstorm Wind, Chesapeake (C)
- When
- August 21, 7:12 PM EST
- Where
- Chesapeake (C) County, 0.89 mi NE of Deep Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.739, -76.339
Trees were downed on Route 17.
Thunderstorm Wind, Virginia Beach (C)
- When
- August 21, 7:35 PM EST
- Where
- Virginia Beach (C) County, 0.55 mi E of Euclid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.830, -76.160
Large tree was blown down and numerous large tree limbs were downed in the Kempsville Colony Subdivision.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 21, 2007$7.7 million · 2.5 in hail · 22 events
- Flash Flooding and Damaging Winds in Iowa, August 21 to 22, 2007$1.0 million · 80 kt wind · 27 events
- Hail and Damaging Winds in Wisconsin, August 21 to 22, 2007$1.2 million · 65 kt wind · 13 events
- Damaging Winds in North Carolina, August 21, 20078 injured · 52 kt wind · 46 events
- Flash Flooding in Ohio, August 21 to 22, 2007$1.3 million · 3 events
- Hail and Damaging Wind in Nebraska, August 21, 2007$625,000 · 2.75 in hail · 15 events
- Flash Flooding in Iowa, August 21, 2007$281,000 · 5 events
- Hail and Damaging Winds in Virginia, August 21, 2007$63,000 · 55 kt wind · 35 events
- Flash Flooding and Flooding in Ohio, August 21, 2007$45,000 · 4 events
- Damaging Winds in Wisconsin, August 21, 2007$33,000 · 61 kt wind · 7 events
- Damaging Winds in Virginia, August 21, 2007$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 21, 2007$23,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57411, 57415, 57418, 57419, 57420, 57421, 57423, 57426, 57427, 57429, 57431, 57433, 57434, 57435, 57436, 57439, 57441, 57445, 57447, 57448, 57449, 57450.